Lichenoid drug eruption, also called drug-induced lichen planus, is an uncommon cutaneous adverse effect of several drugs [1-4]. It is characterized by a symmetric eruption of flat-topped, erythematous or violaceous papules resembling lichen planus on the trunk and extremities. The time interval between the initiation of the offending drug and the appearance of the cutaneous lesions varies from months to a year or more and depends upon the class of drug, dose, host reaction, and concurrent medications . Histologic examination reveals lichenoid interface dermatitis .
This topic will discuss the pathogenesis, clinical manifestations, diagnosis, and treatment of lichenoid drug eruptions. Lichen planus and other types of cutaneous adverse reactions to drugs are discussed separately.
●(See "Lichen planus".)
●(See "Exanthematous (morbilliform) drug eruption", section on 'Patient education'.)
●(See "Fixed drug eruption".)